Alert archive / California / Wind Advisories in 2008

Wind Advisory 91, NWS San Diego, CA

December 24, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 24, 2008, 3:38 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 24, 2008, 6:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 3:38 AM PST (11:38 UTC)
In effect from
Dec 24, 2008, 6:00 PM PST
Expired
Dec 25, 2008, 1:06 AM PST
In force
7 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 241138
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
338 AM PST WED DEC 24 2008

...PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF
SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING...

.A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF 
STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA
TONIGHT THROUGH THURSDAY EVENING

CAZ055-056-058-242230-
/O.UPG.KSGX.HW.A.0018.081225T1800Z-081226T0600Z/
/O.NEW.KSGX.WI.Y.0091.081225T0800Z-081225T2000Z/
/O.NEW.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
338 AM PST WED DEC 24 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

AREAS OF SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS TO 35
MPH THIS AFTERNOON AND EVENING AND 45 MPH LATE TONIGHT THROUGH
THURSDAY MORNING. WINDS WILL BECOME SOUTHWEST TO WEST THURSDAY
AFTERNOON AND EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST
WINDS WILL BE NEAR THE RIDGETOPS AND ON NORTH AND EAST SLOPES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060>062-242230-
/O.UPG.KSGX.HW.A.0018.081225T1800Z-081226T0600Z/
/O.NEW.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
338 AM PST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH THURSDAY AFTERNOON
AND EVENING WITH GUSTS TO 60 MPH NEAR THE FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-242230-
/O.NEW.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/
ORANGE COUNTY COASTAL AREAS-
338 AM PST WED DEC 24 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY. 

AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS
EVENING WITH GUSTS TO 35 MPH OVERNIGHT. WINDS WILL BECOME
SOUTHWEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ043-050-242230-
/O.NEW.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
338 AM PST WED DEC 24 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY. 

AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS
EVENING WITH GUSTS TO 40 MPH OVERNIGHT. WINDS WILL BECOME SOUTHWEST
TO WEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
3 follow-up statements
000 
WWUS76 KSGX 242232
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 PM PST WED DEC 24 2008

...PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF
SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING...

.A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF STRONG
GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT
THROUGH THURSDAY EVENING

CAZ055-056-058-250600-
/O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/
/O.CON.KSGX.WI.Y.0091.081225T0800Z-081225T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
232 PM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
PST THURSDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 12 PM PST THURSDAY. 

AREAS OF SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS
TO 35 MPH THIS AFTERNOON AND EVENING AND 45 MPH LATE TONIGHT
THROUGH THURSDAY MORNING. WINDS WILL BECOME SOUTHWEST TO WEST
THURSDAY AFTERNOON AND EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH.
STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON NORTH AND EAST
SLOPES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060>062-250600-
/O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
232 PM PST WED DEC 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY. 

AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH THURSDAY AFTERNOON
AND EVENING WITH GUSTS TO 60 MPH NEAR THE FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-250600-
/O.CON.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/
ORANGE COUNTY COASTAL AREAS-
232 PM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST THURSDAY. 

AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS
EVENING WITH GUSTS TO 35 MPH OVERNIGHT. WINDS WILL BECOME
SOUTHWEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ043-050-250600-
/O.CON.KSGX.WI.Y.0091.081225T0200Z-081226T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
232 PM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST THURSDAY. 

AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS
EVENING WITH GUSTS TO 40 MPH OVERNIGHT. WINDS WILL BECOME
SOUTHWEST TO WEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 250517
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
917 PM PST WED DEC 24 2008

...PERIODS OF STRONG GUSTY WINDS AT TIMES FOR PORTIONS OF
SOUTHWEST CALIFORNIA TONIGHT THROUGH THURSDAY EVENING...

.A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF STRONG
GUSTY WINDS AT TIMES FOR PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT
THROUGH THURSDAY EVENING

CAZ055-056-058-251200-
/O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/
/O.CON.KSGX.WI.Y.0091.081225T0800Z-081225T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
917 PM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST
THURSDAY. 

AREAS OF SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS
TO 35 MPH THIS AFTERNOON AND EVENING AND 45 MPH LATE TONIGHT
THROUGH THURSDAY MORNING. WINDS WILL BECOME SOUTHWEST TO WEST
THURSDAY AFTERNOON AND EVENING 25 TO 35 MPH WITH GUSTS TO 60 MPH.
STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON NORTH AND EAST
SLOPES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060>062-251200-
/O.CON.KSGX.HW.W.0022.081225T2000Z-081226T0600Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
917 PM PST WED DEC 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM PST
THURSDAY. 

AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH THURSDAY AFTERNOON
AND EVENING WITH GUSTS TO 60 MPH NEAR THE FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-251200-
/O.CON.KSGX.WI.Y.0091.000000T0000Z-081226T0200Z/
ORANGE COUNTY COASTAL AREAS-
917 PM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. 

AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS
EVENING WITH GUSTS TO 35 MPH OVERNIGHT. WINDS WILL BECOME
SOUTHWEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ043-050-251200-
/O.CON.KSGX.WI.Y.0091.000000T0000Z-081226T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
917 PM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. 

AREAS OF SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH DEVELOPING THIS
EVENING WITH GUSTS TO 40 MPH OVERNIGHT. WINDS WILL BECOME
SOUTHWEST TO WEST ON THURSDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ECC
000 
WWUS76 KSGX 250906
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
106 AM PST THU DEC 25 2008

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON
AND EVENING...

.STRONG ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE OVER THE
SOUTHWEST STATES IS EXPECTED TO BRING STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING.

CAZ056-058-252000-
/O.CAN.KSGX.WI.Y.0091.000000T0000Z-081225T2000Z/
/O.EXT.KSGX.HW.W.0022.081225T2300Z-081226T0800Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
106 AM PST THU DEC 25 2008

...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT. 

AREAS OF WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
STRENGTHEN TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS TO 60
MPH. STRONGEST WINDS ARE EXPECTED NEAR THE RIDGETOPS AND ON THE
EAST SLOPES. WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ055-252000-
/O.CAN.KSGX.WI.Y.0091.000000T0000Z-081225T2000Z/
/O.EXT.KSGX.HW.W.0022.081225T2000Z-081226T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-
106 AM PST THU DEC 25 2008

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY
TO 9 PM PST THIS EVENING. 

AREAS OF SOUTHWEST TO WEST WINDS THIS AFTERNOON AND EARLY EVENING 
25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED
NEAR THE RIDGETOPS AND ON THE EAST SLOPES. WINDS ARE EXPECTED TO
SUBSIDE LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-043-050-251015-
/O.CAN.KSGX.WI.Y.0091.000000T0000Z-081226T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
106 AM PST THU DEC 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WITH THE TRACK OF THE STORM SYSTEM MOVING INTO NORTHERN BAJA AND
FAR SOUTHERN CALIFORNIA FARTHER TO THE SOUTH THAN EXPECTED...WINDS
THIS MORNING WITH BE WEAKER THAN EXPECTED. SOUTH TO SOUTHEAST
WINDS WITH GUSTS TO 20 MPH ARE STILL POSSIBLE THROUGH MID MORNING.
SOUTHWEST TO WEST WINDS WITH GUSTS TO 25 MPH ARE POSSIBLE IN THE
AFTERNOON AND EARLY EVENING.

$$

CAZ060-252000-
/O.EXT.KSGX.HW.W.0022.081225T2000Z-081226T0500Z/
APPLE AND LUCERNE VALLEYS-
106 AM PST THU DEC 25 2008

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM
PST THIS EVENING. 

AREAS OF SOUTHWEST TO WEST WINDS THIS AFTERNOON AND EARLY EVENING 
25 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS ARE EXPECTED
NEAR THE FOOTHILLS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ061-062-252000-
/O.EXT.KSGX.HW.W.0022.081225T2300Z-081226T0800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
106 AM PST THU DEC 25 2008

...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON
TO MIDNIGHT PST TONIGHT. 

AREAS OF WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
STRENGTHEN TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS TO 60
MPH. STRONGEST WINDS ARE EXPECTED NEAR THE FOOTHILLS. WINDS ARE
EXPECTED TO SUBSIDE AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:30 PM PST, 6 hours 8 minutes earlier.

Area forecast discussion, Dec 23, 9:30 PM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST TUE DEC 23 2008

.SYNOPSIS...CONTINUED COOL WITH A FEW SHOWERS THROUGH WEDNESDAY
MORNING. A PACIFIC STORM WILL BRING RAIN WITH SNOW AT THE HIGHER
ELEVATIONS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. RAIN AND
SNOW WILL BE HEAVY AT TIMES WEDNESDAY NIGHT. SHOWERS WILL LINGER
INTO FRIDAY WITH LOCAL STRONG GUSTY WINDS. FAIR AND WARMER UNDER
BUILDING HIGH PRESSURE AND WEAK OFFSHORE FLOW THIS WEEKEND THROUGH
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-FRIDAY)...SCT TO BKN CLOUDS AT MULTIPLE LEVELS
THIS EVENING WITH ISOLATED LIGHT SHOWERS W OF THE MOUNTAINS. THE 00Z
NKX SOUNDING SHOWED THE LOW LEVEL AND HIGH LEVEL MOISTURE WITH
INCREASING NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB
SAN-IPL.

CLOUDS AND THE CHANCE OF SHOWERS WILL SLOWLY INCREASE FROM THE NW
THROUGH WEDNESDAY MORNING. THE MAIN IMPACT FROM THE STORM
APPROACHING FROM THE NW WILL BE LATE WEDNESDAY AFTERNOON AND NIGHT
WITH PRECIPITATION...HEAVY AT TIMES...OVER AND W OF THE MOUNTAINS
WITH A SMALLER CHANCE IN THE DESERTS. A SECONDARY SHORT WAVE WILL
MOVE THROUGH THURSDAY WHICH WILL CONTINUE SHOWERS. LIGHT
PRECIPITATION IS EXPECTED TO SPREAD INTO NORTHWEST SECTIONS
WEDNESDAY AFTERNOON...INCREASING IN INTENSITY AND SPREADING SOUTH
WEDNESDAY NIGHT. RAIN AND SNOW MAY BE HEAVY AT TIMES LATE WEDNESDAY
NIGHT. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY
NIGHT WITH COLDER AIR ALOFT DESTABILIZING THE ATMOSPHERE. SHOWERS
WILL CONTINUE BUT WILL DECREASE THURSDAY. A CHANCE OF SHOWERS WILL
LINGER INTO FRIDAY WITH ISLAND EFFECTS AND MOIST CYCLONIC UPSLOPE
FLOW. RAINFALL IS EXPECTED TO RANGE FROM AROUND ONE INCH AT THE
COAST TO TWO TO THREE INCHES ON THE COASTAL SLOPES AND LOCALLY
GREATER AMOUNTS WILL BE POSSIBLE. DESERTS SHOULD GET UP TO ABOUT
HALF AN INCH OF RAIN. THE SNOW LEVEL IS EXPECTED TO RISE FROM AROUND
5000 FT EARLY WEDNESDAY TO 6000 FT WEDNESDAY NIGHT...THEN LOWER BACK
TO AROUND 5000 FT THURSDAY AFTERNOON AND 4500 FT FRIDAY. AS SNOW
LEVELS RISE WEDNESDAY NIGHT...LOCALLY HEAVY RAINFALL MAY FALL ON THE
MELTING SNOW FROM RECENT COLD STORMS. THIS COULD INCREASE RUNOFF AND
THE POTENTIAL FOR FLASH FLOODING IN THE MOUNTAINS...ESPECIALLY BELOW
6000 FT. FLASH FLOOD WATCHES HAVE BEEN POSTED FOR WEDNESDAY NIGHT
INTO THURSDAY FOR THE MOUNTAINS AND FOR BURN AREAS IN COASTAL AND
VALLEY AREAS. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS SYSTEM
WITH THE STRONGEST WINDS IN THE MOUNTAINS...DESERTS AND COASTAL
WATERS THURSDAY AFTERNOON AND EVENING. CONTINUED COOL WITH MAX TEMPS
ABOUT 10 TO 15 DEGREES BELOW SEASONAL AVERAGES IN MOST AREAS EXCEPT
ABOUT 5 TO 10 DEGREES BELOW AVERAGE NEAR THE COAST.

&&

.LONG TERM (SATURDAY-TUESDAY)...FAIR AND WARMER THIS WEEKEND THROUGH
EARLY NEXT WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. MAX
TEMPS SHOULD GET NEAR TO SLIGHTLY ABOVE SEASONAL IN MOST AREAS BY
EARLY NEXT WEEK.

&&

.AVIATION...
240330Z...A FEW ISOLATED SHOWERS WILL CONTINUE OVERNIGHT BUT SHOULD
NOT AFFECT VIS. EXPECT AREAS OF CIGS OVERNIGHT BETWEEN 2K AND 4K FT
MSL WEST OF THE MTNS...GRADUALLY DEEPENING TO 6K FT BY MORNING.
MULTIPLE LAYERS WILL THICKEN WED MORNING AS LOW PRESSURE APPROACHES
FROM THE WEST. SCATTERED LIGHT RAIN COULD BREAK OUT OVER NORTHERN
SECTIONS DURING THE DAY...BUT THE STEADY PRECIP AND LOWER CIGS WITH
LOWER VIS SHOULD OCCUR AFTER 18Z. STEADY RAIN IS NOT EXPECTED AT
KSAN UNTIL EVENING. SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY
AFTERNOON...ESPECIALLY AT THE COASTAL AIRPORTS. THE MOUNTAINS WILL
BE OBSCURED IN CLOUDS AND FOG MOST OF THE DAY.

&&

.MARINE...
240330Z...WINDS WILL BECOME SOUTHERLY AND INCREASE WED THROUGH EARLY
THU WITH 25 TO 30 KT WINDS EXPECTED BY WEDNESDAY EVENING. GALE FORCE
WINDS WELL OFF THE CENTRAL COAST WILL GENERATE A LARGE SWELL THAT
WILL MOVE INTO THE COASTAL WATERS THU. SWELL IN THE OUTER WATERS
WILL LIKELY EXCEED 10 FT FOR A TIME THU AFTERNOON THROUGH FRI
MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE WEDNESDAY
THROUGH EARLY FRI DUE TO THE STRONG WINDS AND INCREASING SWELL.

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...HIGH WIND WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR APPLE AND LUCERNE VALLEYS-RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     MOUNTAINS. SEE LAXNPWSGX.

     WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     MORNING FOR SAN BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX.

     PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM PST EARLY THIS
     MORNING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND. SEE LAXCWFSGX.

&&

PUBLIC...ATKIN
AVIATION/MARINE...JAD
Hazardous weather outlook, Dec 23, 4:00 PM PST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST TUE DEC 23 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-241400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A PACIFIC STORM APPROACHING FROM THE WEST WILL BRING PERIODS OF
HEAVY PRECIPITATION LATE WEDNESDAY INTO THURSDAY ALONG WITH LOCAL
STRONG GUSTY WINDS.

WINTER STORM WATCH FOR THE SAN BERNARDINO COUNTY MOUNTAINS FOR
WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

HIGH WIND WATCH FOR THURSDAY AFTERNOON AND EVENING IN THE MOUNTAINS
AND DESERTS.

FLASH FLOOD WATCH FOR THE MOUNTAINS BELOW 6000 FEET AND FOR BURN
AREAS IN COASTAL AND VALLEY AREAS FOR WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE
NEEDED WEDNESDAY NIGHT.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:27 AM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego23 hr
Dec 24, 3:27 AM PSTWinter Weather AdvisorySGXSan Bernardino9 hr
Dec 24, 3:38 AM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego47 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.